MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REAMING ROD PUSH ROD WITH BALL HANDLE; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REAMING ROD PUSH ROD WITH BALL HANDLE; REAMER
Catalog Number 03.010.093
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) were reviewed, and the complaint condition could be confirmed as the device is bent at the tip.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the instruments were discovered as having unspecified damage.Surgical or patient involvement was not reported.Concomitant device reported: flexible shaft handle with quick coupling.(part # 351.15, lot # unknown, quantity # 1).This report is for one (1) reaming rod push rod with ball handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the reaming rod push rod with ball handle (product code: 03.010.093, lot number: t943579) was received at us cq for investigation.The visual inspection of the received device indicated that the 3.0 mm rod component of the device was slightly bent near distal end.Thus, the complaint condition was confirmed for the received device.Device failure/defect identified? yes.Document/specification review: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Complaint confirmed? yes.Investigation conclusion: the overall complaint was confirmed for the received device as a component in the device was bent.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.010.093.Lot number: t943579.Manufacturing site: tuttlingen.Release to warehouse date: jan 12, 2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.,part number: 03.010.093.Lot number: t943579.Manufacturing site: tuttlingen.Release to warehouse date: jan 12, 2010.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During manufacturer's investigation of the received image it was identified that the device is bent at the tip.This condition was reevaluated and determined to be reportable on (b)(6) 2020.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h11 corrected data: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REAMING ROD PUSH ROD WITH BALL HANDLE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10302420
Report Number2939274-2020-03267
Device Sequence Number16332189
Product Code HTO
UDI-Device Identifier07611819775367
UDI-Public(01)07611819775367
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/21/2020
10/06/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/26/2020
10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING